MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (2X)

MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (2X)
Catalog Number 03.70.157
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 10 july 2018; lot 1620220: (b)(4) items manufactured and released on 13 october 2016.Expiration date:2021-09-25; no anomalies found related to the problem.To date, (b)(4)items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The screw broke during insertion (acdf) with drivers 03.70.0032 and 03.70.0033.Part of the screw fell into the patient, the surgeon was able to recover the broken part and fragments.A second screw was used, there was a five minutes delay.
 
Additional Manufacturer Narrative
To date, the device was not received for investigation.No information about its effective availability.Preliminary investigation performed by r&d project manager: although no definitive root cause can be established, it is most likely that a non-standard action occurred during the device application that results in an abnormally high stress on the device.This type of breakage has not been identified as a systemic issue of the device, and the batch record review does not indicate any potential manufacturing related issue.

Brand Name
CERVICAL PLATE FIXED SELF-DRILLING SCREW DIAM. 4X16MM (2X)
Common Device Name
FIXED SELF-DRILLING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7685674
Report Number3005180920-2018-00508
Device Sequence Number11080011
Product Code KWQ
UDI-Device Identifier07630030840944
UDI-Public07630030840944
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Catalogue Number03.70.157
Device Lot Number1620220
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR